MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER; NRY
Catalog Number 5MAXACE064
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 04/18/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The device was discarded by the hospital.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system ace 64 reperfusion catheter (ace 64).During the procedure, while using the ace to remove thrombus, the patient suffered a mild vasospasm in the internal carotid artery and the m1 segment of the mca.The vasospasm was reported as fully resolved and no actions were taken to resolve it.The procedure was completed with no further issues.This vasospasm was adjudicated to be a non-serious adverse event with a probable relationship to the ace 64.

Brand Name
PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5697803
Report Number3005168196-2016-00748
Device Sequence Number33112
Product Code NRY
UDI-Device Identifier00814548013961
UDI-Public00814548013961
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K152541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/09/2018
Device Catalogue Number5MAXACE064
Device Lot NumberF66417
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2016
Initial Report FDA Received Date06/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR